Alert archive / Mississippi / River Flood Warnings in 2023
River Flood Warning 49, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 8, 2023, 10:28 PM CDT for Monroe County, Mississippi. It took effect at Apr 9, 2023, 1:00 AM CDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2023, 10:28 PM CDT (03:28 UTC)
- In effect from
- Apr 9, 2023, 1:00 AM CDT
- Expired
- Apr 9, 2023, 9:52 AM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
854
WGUS44 KMEG 090328
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
1028 PM CDT Sat Apr 8 2023
...The National Weather Service in Memphis TN has issued a Flood
Warning for the following rivers in Mississippi...
Tombigbee River at Bigbee
For the Tombigbee River...including Fulton, Bigbee, Amory, Aberdeen
L & D...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
MSC095-101200-
/O.NEW.KMEG.FL.W.0049.230409T0600Z-230410T1200Z/
/BGBM6.1.ER.230409T0600Z.230409T1800Z.230410T0600Z.NO/
1028 PM CDT Sat Apr 8 2023
...FLOOD WARNING IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River at Bigbee.
* WHEN...Until Monday morning.
* IMPACTS...At 14.0 feet, Flooding of low-lying agricultural land is
occurring.
* ADDITIONAL DETAILS...
- At 9:30 PM CDT Saturday the stage was 13.9 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 14.2 feet early
tomorrow afternoon. It will then fall below flood stage early
Monday morning.
- Flood stage is 14.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$1 follow-up statement
770
WGUS84 KMEG 091452
FLSMEG
Flood Statement
National Weather Service Memphis TN
952 AM CDT Sun Apr 9 2023
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Tombigbee River at Bigbee
MSC095-091600-
/O.CAN.KMEG.FL.W.0049.000000T0000Z-230409T1452Z/
/BGBM6.1.ER.230409T0300Z.230409T0545Z.230409T0815Z.NO/
952 AM CDT Sun Apr 9 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tombigbee River at Bigbee.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Sunday the stage was 13.3 feet.
- Forecast...The river is expected to fall to 10.4 feet
Wednesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 8, 5:21 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Apr 8, 5:21 PM CDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Memphis TN 521 PM CDT Sat Apr 8 2023 ...New AVIATION... .SYNOPSIS... Issued at 301 PM CDT Sat Apr 8 2023 Showers have finally ended across the forecast area. Clouds will be stubborn to clear out over the next several hours, but expect less cloud cover and dry conditions for Easter. High pressure will be in control through mid week next week and a gradual warm up is expected. We should be in the 80s by late next week. && .DISCUSSION... (This evening through next Friday) Issued at 301 PM CDT Sat Apr 8 2023 Finally we are going to have a quiet and dry period for the Mid South. Showers have exited the region and we will remain dry for the next several days. Clouds will still be stubborn to dissipate but we expect more sun tomorrow and Monday. High pressure will build in and be the main driver of our weather. This is why we will have dry and warming conditions through mid week. We will be well into the 70s by Wednesday. At the same time, an upper low will swing down into the western Gulf of Mexico. This will at some point late next week bring a chance of showers to northeast Mississippi and west Tennessee. The western gulf low will lift northward in advance of the next approaching low from the west. Guidance tracks the center of the lifting gulf low through AL, with the bulk of associated late week hence the rain chances increase late next week. Otherwise, temperatures will be in the 70s and 80s by late next week. && .AVIATION...(00Z TAFS) Issued at 515 PM CDT Sat Apr 8 2023 IFR cigs are expected again near TUP tonight. Otherwise, MVFR cigs are expected at JBR, MKL and MEM with east wind 5-10kt tonight and tomorrow. We should finally see VFR conditions at all sites tomorrow afternoon. 30/Sirmon && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...JDS AVIATION...ARS
Nearby
River Flood Warnings in Mississippi, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.